Immune thrombocytopenia triggered by dostarlimab in a patient with endometrial carcinoma: first reported case.
Adolfo Fernández-Sánchez, Pablo García-Jaén, Carlos Puerta-Vázquez et al.
✦ AI-curated · Sources linked
Case in brief
A 55-year-old woman receiving dostarlimab for relapsed endometrial carcinoma developed severe thrombocytopenia (3 × 10⁹/L) with rectal bleeding, creating a life-threatening presentation. Secondary causes were excluded, and bone marrow findings supported immune thrombocytopenia (ITP). High-dose corticosteroids and intravenous immunoglobulin produced only a partial response; sustained platelet recovery followed addition of romiplostim. Dostarlimab was continued after hematological recovery, with no further ITP episodes reported.
What made this case unusual
The report describes ITP during dostarlimab treatment, an association not previously reported in the source; ITP had been described with other anti-PD-1 agents.
Diagnostic / clinical pearl
In a patient receiving an immune checkpoint inhibitor who develops severe thrombocytopenia, exclude secondary causes and consider ITP; this case also illustrates that recovery may require escalation beyond corticosteroids and intravenous immunoglobulin.